Document Type


Publication Date



We compute bounds on covering maps that arise in Belyi's Theorem. In particular, we construct a library of height properties and then apply it to algorithms that produce Belyi maps. Such maps are used to give coverings from algebraic curves to the projective line ramified over at most three points. The computations here give upper bounds on the degree and coefficients of polynomials and rational functions over the rationals that send a given set of algebraic numbers to the set {0,1,∞} with the additional property that the only critical values are also contained in {0,1,∞}.

Recommended Citation

Khadjavi, Lily S. “An Effective Version of Belyi’s Theorem.” Journal of Number Theory, vol. 96, no. 1, Jan. 2002, pp. 22–47.

Included in

Mathematics Commons